Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 7, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Apr 5, 2011, 11:04 AM EDT for 11 counties in North Carolina. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2011, 11:04 AM EDT (15:04 UTC)
- Expired
- Apr 5, 2011, 12:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Craven County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 77 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 11:15 AM EDT | TSTM WND DMG | Greenville, NC | 1 TRRE DOWN ON MAPLE ROAD IN GREENVILLE AND ANOTHER TREE DOWN ON DIXON ROAD IN GREENVILLE |
| Apr 5, 11:21 AM EDT | TSTM WND DMG | Kinston, NC | TREE DOWN 3900 BLOCK OF TOWER TREE HILL ROAD IN KINSTON |
| Apr 5, 11:53 AM EDT | TSTM WND DMG | 4 E Washington, NC | TREE DOWN ON HIGHWAY 264 EAST 4 MILES EAST OF WASHINGTON NEAR ASBURY CHURCH ROAD |
| Apr 5, 12:10 PM EDT | TSTM WND DMG | Aurora, NC | LARGE BRANCHES DOWN... REPORTED BY BLOUNTS CREEK FIRE DEPARTMENT NEAR AURORA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1155 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 436 m²/s²
- 0-3 km storm-relative helicity
- 450 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 15.1
The text
As transmitted, in the capitals the NWS used until 2016.
917
WUUS52 KMHX 051504
SVRMHX
NCC013-049-079-095-103-107-117-137-147-177-187-051600-
/O.NEW.KMHX.SV.W.0007.110405T1504Z-110405T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1104 AM EDT TUE APR 5 2011
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JONES COUNTY IN EASTERN NORTH CAROLINA
LENOIR COUNTY IN EASTERN NORTH CAROLINA
SOUTHEASTERN GREENE COUNTY IN EASTERN NORTH CAROLINA
WASHINGTON COUNTY IN EASTERN NORTH CAROLINA
MARTIN COUNTY IN EASTERN NORTH CAROLINA
PITT COUNTY IN EASTERN NORTH CAROLINA
TYRRELL COUNTY IN EASTERN NORTH CAROLINA
BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
PAMLICO COUNTY IN EASTERN NORTH CAROLINA
CRAVEN COUNTY IN EASTERN NORTH CAROLINA
HYDE COUNTY IN EASTERN NORTH CAROLINA
* UNTIL NOON EDT
* AT 1101 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM EVERETTS TO FALLING
CREEK...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF WILLIAMSTON
TO 5 MILES WEST OF KINSTON...MOVING EAST AT 65 MPH. WINDS IN EXCESS
OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PHILLIPS CROSSROADS...COMFORT...
TRENTON...HONOLULU...
FORT BARNWELL...DARDENS...
WESTOVER...CLARK...
ROPER...PLEASANT GROVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
&&
LAT...LON 3597 7603 3566 7604 3567 7599 3532 7629
3534 7628 3550 7659 3538 7658 3550 7702
3531 7648 3508 7658 3505 7699 3489 7697
3501 7775 3517 7784 3594 7719 3582 7688
TIME...MOT...LOC 1504Z 270DEG 55KT 3587 7710 3525 7762
$$
82 follow-up statements
460
WWUS52 KMHX 051534
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1134 AM EDT TUE APR 5 2011
NCC079-107-051542-
/O.CAN.KMHX.SV.W.0007.000000T0000Z-110405T1600Z/
LENOIR NC-GREENE NC-
1134 AM EDT TUE APR 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE AND LENOIR
COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNINGS HAVE MOVED OUT OF GREENE AND
LENOIR COUNTIES AND THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
LAT...LON 3566 7604 3567 7599 3533 7628 3550 7659
3538 7658 3550 7702 3531 7648 3508 7658
3508 7659 3505 7699 3489 7697 3502 7770
3533 7739 3594 7719 3582 7688 3597 7603
TIME...MOT...LOC 1532Z 270DEG 55KT 3582 7691 3497 7740
$$
NCC013-049-095-103-117-137-147-177-187-051600-
/O.CON.KMHX.SV.W.0007.000000T0000Z-110405T1600Z/
JONES NC-WASHINGTON NC-MARTIN NC-PITT NC-TYRRELL NC-BEAUFORT NC-
PAMLICO NC-CRAVEN NC-HYDE NC-
1134 AM EDT TUE APR 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
HYDE...CRAVEN...PAMLICO...BEAUFORT...TYRRELL...PITT...MARTIN...
WASHINGTON AND JONES COUNTIES...
AT 1130 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS WITH LITTLE OR NO LIGHTNING.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JAMESVILLE TO
COMFORT...OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF WILLIAMSTON
TO 10 MILES NORTH OF HALF MOON...MOVING EAST AT 65 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... JASPER...WASHINGTON
PARK...VANCEBORO...TUSCARORA...BUNYAN...RIVER ROAD...SLATESTONE...
LIMA...CLARK...HINSON...POLLOCKSVILLE...ERNUL...RHEMS...BELLAIR...
PINETOWN...WALLA WATTA...ASKINS...RIVER BEND...BLOUNTS CREEK...COX
CROSSROADS...NEW BERN...CAYTON...TRENT WOODS...FOREST...TERRA CEIA...
BRICES CREEK...BRIDGETON...CORE POINT...BATH...SPRING HOPE...CATFISH
LAKE...BONNERTON...EDWARD...WENONA...JAMES CITY...OLYMPIA...
BAYVIEW...YEATESVILLE...PIKE ROAD...FAIRFIELD HARBOR...PUNGO...
PANTEGO...PRESCOTT...REELSBORO...RIVERDALE...AURORA...RANSOMVILLE...
SIDNEY CROSSROADS...CENTER OF PHELPS LAKE...SILVER HILL...BELHAVEN...
PUNGO LAKE...ROYAL...GRANTSBORO...WINSTEADVILLE...ALLIANCE...SOUTH
CREEK...CRESWELL...LEVELS...HYDELAND...SWINDELL FORK...WOODLEY...
WHORTONSVILLE...SWANQUARTER...SLADESVILLE...SCRANTON...ROSE BAY...
PONZER...PAMLICO BEACH...NEWFOUNDLAND...MERRITT...MARIBEL...
LOWLAND...LEECHVILLE...CENTER OF LAKE MATTAMUSKEET...KILKENNY...
HOBUCKEN...GUM NECK...FRYING PAN LANDING...FORT LANDING...FLORENCE...
FAIRFIELD...ALLIGATOR LAKE...ALLIGATOR...VANDEMERE...STONEWALL...
MESIC...COLUMBIA AND BAYBORO.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3566 7604 3567 7599 3533 7628 3550 7659
3538 7658 3550 7702 3531 7648 3508 7658
3508 7659 3505 7699 3489 7697 3502 7770
3533 7739 3594 7719 3582 7688 3597 7603
TIME...MOT...LOC 1532Z 270DEG 55KT 3582 7691 3497 7740
$$
8158
WWUS52 KMHX 051554
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1154 AM EDT TUE APR 5 2011
NCC147-051603-
/O.CAN.KMHX.SV.W.0007.000000T0000Z-110405T1600Z/
PITT NC-
1154 AM EDT TUE APR 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PITT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
LAT...LON 3566 7604 3567 7599 3533 7628 3550 7659
3538 7658 3550 7702 3531 7648 3508 7658
3508 7659 3505 7699 3489 7697 3495 7730
3534 7716 3582 7687 3582 7688 3597 7603
TIME...MOT...LOC 1553Z 270DEG 55KT 3567 7650 3484 7703
$$
NCC013-049-095-103-117-137-177-187-051600-
/O.CON.KMHX.SV.W.0007.000000T0000Z-110405T1600Z/
JONES NC-WASHINGTON NC-MARTIN NC-TYRRELL NC-BEAUFORT NC-PAMLICO NC-
CRAVEN NC-HYDE NC-
1154 AM EDT TUE APR 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
HYDE...EASTERN CRAVEN...PAMLICO...BEAUFORT...TYRRELL...SOUTHEASTERN
MARTIN...WASHINGTON AND EAST CENTRAL JONES COUNTIES...
AT 1149 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PIKE ROAD TO 7 MILES SOUTH OF CATFISH
LAKE...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTHEAST OF PLYMOUTH
TO 13 MILES WEST OF HAVELOCK...MOVING EAST AT 65 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SOUTH CREEK...
ALLIANCE...LEECHVILLE...PONZER...BAYBORO...PAMLICO BEACH...
CRESWELL...STONEWALL...MARIBEL...LEVELS...HYDELAND...GERMANTOWN...
SWINDELL FORK...WOODLEY...WHORTONSVILLE...SWANQUARTER...
SLADESVILLE...SCRANTON...ROSE BAY...NEWFOUNDLAND...MERRITT...
LOWLAND...CENTER OF LAKE MATTAMUSKEET...KILKENNY...HOBUCKEN...GUM
NECK...FRYING PAN LANDING...FORT LANDING...FLORENCE...FAIRFIELD...
ALLIGATOR LAKE...ALLIGATOR...VANDEMERE...MESIC AND COLUMBIA.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3566 7604 3567 7599 3533 7628 3550 7659
3538 7658 3550 7702 3531 7648 3508 7658
3508 7659 3505 7699 3489 7697 3495 7730
3534 7716 3582 7687 3582 7688 3597 7603
TIME...MOT...LOC 1553Z 270DEG 55KT 3567 7650 3484 7703
$$
DAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 10:32 AM EDT, 32 minutes earlier.
Area forecast discussion, Apr 5, 10:32 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1032 AM EDT TUE APR 5 2011
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE OFF THE COAST THIS AFTERNOON. HIGH
PRESSURE WILL MOVE EAST THROUGH THE AREA WEDNESDAY. THE HIGH WILL
REMAIN OFF THE SOUTHEAST COAST THROUGH THE WEEKEND. A COLD FRONT
WILL APPROACH FROM THE WEST EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 1030 AM TUE...SVR THREAT CONTINUES THIS MORNING RIGHT ALONG
THE FRONT. COULD SEE SOME ISOLATED SVR WIND GUSTS ALONG THE
FRONTAL BOUNDARY WITH STRONG PRESSURE RISES BEHIND IT. OTHERWISE
NO SIG CHANGES TO FORECAST.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
AS OF 230 AM TUE...CLEAR AND MUCH COOLER OVERNIGHT BEHIND THE
FRONT WITH NORTHWEST WINDS AND A DRIER AIRMASS. ONCE AGAIN THE 00Z
MAV/MET GUIDANCE IS CLOSE AND USED A BLEND.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
RELATIVELY TRANQUIL WX CONDITIONS FOR MID TO LATE WEEK WITH FLAT
UPPER RIDGE BUILDING EAST AND SFC HIGH PRES MOVING SOUTH OF THE AREA
THEN OFFSHORE. A COOL START TO WED AND HIGH TEMPS WILL BE BLO NORMAL
AS ANY RETURN FLOW HOLDS OFF TIL LATE IN THE DAY. TEMPS WILL
MODERATE THU AND FRI AS THE RETURN FLOW ESTABLISHES OVER THE AREA.
BACKDOOR FRONT TO THE N WILL SAG S AND MAY REACH NRN TIER FRI NIGHT.
WAVE OF LOW PRES MOVES ALONG THE FRONT THEN OFFSHORE ON SAT WHICH
WILL DRAG THE BNDRY SOUTH ON SAT IN ITS WAKE. THE FRONT MOVES
BACK NORTH LATE SAT/SAT NIGHT WITH RETURN FLOW SETTING UP AGAIN
FOR THE LATTER HALF OF THE WEEKEND AND POSSIBLY INTO EARLY NEXT
WEEK.
CHCS FOR ORGANIZED PCPN APPEAR TO BE SLIGHT THRU MUCH OF THE LONG
TERM FCST PERIOD. BEST OPPORTUNITY MAY BE SAT NIGHT INTO SUNDAY AS
WEAK UPPER LEVEL ENERGY INTERACTS WITH NORTHWARD MOVING WARM FRONT.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /TODAY & TONIGHT/
AS OF 1030 AM TUE...PREDOMINATE VFR CONDITIONS AT THIS
TIME...SLIGHT SVR THREAT CONTINUES THIS MORNING RIGHT ALONG THE
FRONTAL BOUNDARY...WILL CONTINUE TO MONITOR AS A ISOLATED SVR WIND
GUST IS POSSIBLE. DRIER AIR WILL MOVE IN BEHIND THE FRONT. STRONG
WINDS WILL DIMINISH AS WELL BEHIND THE FRONT. WINDS BY LATE
AFTERNOON WILL BE NORTHWEST AROUND 10 KNOTS UNDER SCATTERED CLOUDS
AROUND 4 KFT. BY THIS EVENING EXPECT SKIES TO BE CLEAR WITH A
NORTHWEST WIND AROUND 10 KNOTS.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...
MAINLY VFR THRU THE PERIOD AS HIGH PRES BUILDS SOUTH OF THE AREA
THRU THE END OF THE WEEK. INCREASING LOW LEVEL MOISTURE MAY BRING
SUB-VFR CONDITIONS BY THE WEEKEND.
&&
.MARINE...
SHORT TERM /TODAY & TONIGHT/
AS OF 1030 AM TUE...EXTENDED GALE HEADLINES UNTIL 18Z...WITH
CONTINUED STRONG WINDS AND STRONG PRESSURE RISES BEHIND THE FRONT.
OTHERWISE NO SIG CHANGES AT THIS TIME.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...
NW FLOW WEAKENS AND SEAS WILL BE SUBSIDING BLO SCA CRITERIA EARLY
WED. WINDS WILL BACK TO SW AND STRENGTHEN LATE WED INTO WED NIGHT
AS HIGH PRES PASSES SOUTH OF THE AREA. NOT EXPECTING SCA LEVELS
THRU THE END OF THE WEEK BUT MAY GET CLOSE AT TIMES ESP SOUTHERN
AND CENTRAL WATERS. WINDS SHIFT W/NW FRI NIGHT THEN N/NE ON SAT
AS LOW PRES MOVING ALONG STALLED BNDRY TO NORTH PULLS THE FRONT
SOUTH ALONG THE NC COAST.
&&
.TIDES/COASTAL FLOODING...
AS OF 230 AM TUE...NO CHANGE TO THREE CURRENT ADVISORIES IN
EFFECT. REASONING FROM PREVIOUS SHIFTS STILL VERY SOUND.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NCZ095-
098-103-104.
WIND ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NCZ047-081-095-
103-104.
COASTAL FLOOD ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
NCZ103.
MARINE...LOW WATER ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR AMZ135.
GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR AMZ130-135-150-
152-154-156-158.
&&
SYNOPSIS...HSA
NEAR TERM...HSA/CQD
SHORT TERM...HSA
LONG TERM...BTC
AVIATION...BTC/HSA/CQD
MARINE...BTC/HSA/CQD
TIDES/COASTAL FLOODING...HSAHazardous weather outlook, Apr 5, 10:24 AM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1024 AM EDT TUE APR 5 2011 NCZ095-104-061430- CARTERET-OUTER BANKS HYDE- 1024 AM EDT TUE APR 5 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. WIND ADVISORY. THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS MORNING. THERE IS STILL A THREAT OF ISOLATED DAMAGING WIND GUSTS ALONG THE FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-081-061430- MAINLAND DARE-MAINLAND HYDE- 1024 AM EDT TUE APR 5 2011 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS MORNING. THERE IS STILL A THREAT OF ISOLATED DAMAGING WIND GUSTS ALONG THE FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ046-061430- TYRRELL- 1024 AM EDT TUE APR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS MORNING. THERE IS STILL A THREAT OF ISOLATED DAMAGING WIND GUSTS ALONG THE FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-061430- ONSLOW- 1024 AM EDT TUE APR 5 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS MORNING. THERE IS STILL A THREAT OF ISOLATED DAMAGING WIND GUSTS ALONG THE FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-061430- OUTER BANKS DARE- 1024 AM EDT TUE APR 5 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. COASTAL FLOOD ADVISORY. WIND ADVISORY. THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS MORNING. THERE IS STILL A THREAT OF ISOLATED DAMAGING WIND GUSTS ALONG THE FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044-045-079-080-090>094-061430- MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN- PAMLICO- 1024 AM EDT TUE APR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS MORNING. THERE IS STILL A THREAT OF ISOLATED DAMAGING WIND GUSTS ALONG THE FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 5, 10:27 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1027 AM EDT TUE APR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM TSTM WND DMG 1 W PARROTS 35.31N 77.71W
04/05/2011 LENOIR NC FIRE DEPT/RESCUE
NORTH LENOIR FIRE DEPARTMENT REPORTED TREES DOWN AT THE
INTERSECTION OF FRED EVERETTE AND BEN DAIL ROADS.
&&
EVENT NUMBER MHX1100193
DAGLocal storm report, Apr 5, 10:30 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1030 AM EDT TUE APR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 AM TSTM WND DMG 1 WNW ROSE HILL 34.83N 78.05W
04/05/2011 DUPLIN NC UTILITY COMPANY
COUNTY UTILITY REPORTED TREES DOWN ON POWERLINES IN THE
ROSE HILL MAPLE HILL AREA. TIME BASED ON RADAR.
&&
EVENT NUMBER MHX1100194
DAGSpecial weather statement, Apr 5, 10:35 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1035 AM EDT TUE APR 5 2011 NCZ047-103-104-051500- OUTER BANKS DARE-MAINLAND DARE-OUTER BANKS HYDE- 1035 AM EDT TUE APR 5 2011 ...STRONG THUNDERSTORMS WILL AFFECT HYDE AND DARE COUNTIES UNTIL 1100 AM EDT... AT 1034 AM EDT...THERE WERE STRONG THUNDERSTORMS FROM KILL DEVIL HILLS TO FRISCO...MOVING EAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BUXTON AT 1040 AM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE HATTERAS. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 27
Local storm report, Apr 5, 10:44 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1044 AM EDT TUE APR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM TSTM WND DMG 2 E RICHLANDS 34.90N 77.51W
04/05/2011 ONSLOW NC PUBLIC
10 X 10 ALUMINUM SHED DESTROYED ON HOFFMAN FOREST ROAD
NEAR RICHLANDS. TIME BASED ON RADAR.
&&
EVENT NUMBER MHX1100195
DAGSpecial weather statement, Apr 5, 10:52 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1052 AM EDT TUE APR 5 2011 NCZ045-080-092-093-098-051800- WASHINGTON-BEAUFORT-JONES-CRAVEN-ONSLOW- INCLUDING THE CITIES OF...PLYMOUTH...WASHINGTON...RIVER ROAD... MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK... VANCEBORO...JACKSONVILLE 1052 AM EDT TUE APR 5 2011 ...STRONG WINDS EXPECTED OVER THE COASTAL PLAIN REGION BEGINNING AROUND 11 AM... A STRONG COLD FRONT WAS MOVING THROUGH CENTRAL NORTH CAROLINA THIS MORNING. A LINE OF STRONG SHOWERS AND POSSIBLE THUNDERSTORMS HAD DEVELOPED ALONG AND AHEAD OF THE FRONT AND WERE MOVING RAPIDLY NORTHEAST AROUND 50 MPH. EARLIER THIS MORNING THIS FRONT AND ASSOCIATED SHOWERS PRODUCED WIND DAMAGE OVER CHATHAM COUNTY...A WIND GUST TO 47 MPH AT THE NATIONAL WEATHER SERVICE OFFICE IN RALEIGH...AND A TREE DOWN NEAR KNIGHTDALE. THE FRONT AND SHOWERS ARE FORECAST TO BE OVER THE COASTAL PLAIN COUNTIES FROM KENANSVILLE TO WILLIAMSTON BEGINNING AROUND 11 AM AND IN THE JACKSONVILLE...WASHINGTON...AND COLUMBIA AREAS AFTER 12 PM. RESIDENTS ACROSS EASTERN NORTH CAROLINA ARE ADVISED TO MONITOR THE PROGRESS OF THIS FRONT AS IT MOVES ACROSS THE AREA LATE THIS MORNING AND EARLY THIS AFTERNOON. THE FRONT AND SHOWERS WILL PRODUCE STRONG AND POSSIBLY DAMAGING WIND GUSTS DESPITE CONTAINING LITTLE TO NO LIGHTNING.
Local storm report, Apr 5, 11:00 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1100 AM EDT TUE APR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 AM TSTM WND DMG 3 NW OAK CITY 35.99N 77.34W
04/05/2011 MARTIN NC 911 CALL CENTER
TREE DOWN ON HIGHWAY 125 NORTHWEST OF OAK CITY
0545 AM TSTM WND DMG WALSTONBURG 35.59N 77.70W
04/05/2011 GREENE NC 911 CALL CENTER
TREE DOWN
0548 AM TSTM WND DMG 2 N OAK CITY 35.99N 77.30W
04/05/2011 MARTIN NC 911 CALL CENTER
TREE DOWN ON EDMONDSON ROAD NORTH OF OAK CITY
0616 AM TSTM WND DMG 1 NE CALYPSO 35.16N 78.09W
04/05/2011 DUPLIN NC 911 CALL CENTER
TREE DOWN SOUTH OF MOUNT OLIVE ON GARNER CHAPPEL ROAD
0623 AM TSTM WND DMG 2 SSE JAMESVILLE 35.79N 76.89W
04/05/2011 MARTIN NC COCORAHS
COCORAHS OBSERVER REPORTED MANY SMALL LIMBS DOWNED NEAR
JAMESVILLE.
0709 AM TSTM WND DMG 1 WNW ROSE HILL 34.83N 78.05W
04/05/2011 DUPLIN NC UTILITY COMPANY
COUNTY UTILITY REPORTED TREES DOWN ON POWERLINES IN THE
ROSE HILL MAPLE HILL AREA. TIME BASED ON RADAR.
0718 AM HAIL 3 NW WARSAW 35.03N 78.13W
04/05/2011 E0.88 INCH DUPLIN NC 911 CALL CENTER
NICKEL SIZE HAIL NORTHWEST OF WARSAW
0750 AM TSTM WND DMG 1 W PARROTS 35.31N 77.71W
04/05/2011 LENOIR NC FIRE DEPT/RESCUE
NORTH LENOIR FIRE DEPARTMENT REPORTED TREES DOWN AT THE
INTERSECTION OF FRED EVERETTE AND BEN DAIL ROADS.
0752 AM TSTM WND DMG 2 E RICHLANDS 34.90N 77.51W
04/05/2011 ONSLOW NC PUBLIC
10 X 10 ALUMINUM SHED DESTROYED ON HOFFMAN FOREST ROAD
NEAR RICHLANDS. TIME BASED ON RADAR.
0757 AM TSTM WND DMG 2 W RICHLANDS 34.90N 77.58W
04/05/2011 ONSLOW NC 911 CALL CENTER
911 CENTER REPORTED TREE DOWN ON GREGORY FORK RD. NEAR
RICHLANDS.
0830 AM HAIL NEWPORT 34.79N 76.86W
04/05/2011 E0.75 INCH CARTERET NC TRAINED SPOTTER
SPOTTER REPORTS DIME SIZE HAIL IN NEWPORT
&&
EVENT NUMBER MHX1100186 MHX1100185 MHX1100187 MHX1100188 MHX1100192
MHX1100194 MHX1100189 MHX1100193 MHX1100195 MHX1100190 MHX1100191
DAGThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 4:54 AM EDT | Severe Thunderstorm Warning | MHX | Duplin, Greene, Lenoir, Martin, Pitt | 66 min |
| Apr 5, 5:57 AM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Duplin, Greene, Jones, Lenoir and 4 more | 48 min |
| Apr 5, 6:56 AM EDT | Severe Thunderstorm Warning | MHX | Duplin, Lenoir | 34 min |
| Apr 5, 7:37 AM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Greene, Jones, Lenoir, Pitt | 38 min |
| Apr 5, 7:43 AM EDT | Severe Thunderstorm Warning | MHX | Jones, Onslow | 32 min |
| Apr 5, 8:22 AM EDT | Special Marine Warning | MHX | 38 min | |
| Apr 5, 8:23 AM EDT | Special Marine Warning | MHX | 37 min | |
| Apr 5, 8:57 AM EDT | Special Marine Warning | MHX | 33 min | |
| Apr 5, 11:54 AM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Dare, Hyde, Jones, Pamlico and 2 more | 66 min |
| Apr 5, 1:59 PM EDT | Small Craft Advisory | MHX | 6 hr | |
| Apr 5, 7:02 PM EDT | Frost Advisory | MHX | Beaufort, Duplin, Greene, Jones, Lenoir, Martin and 2 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.